Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 163, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 9, 2014, 5:33 PM EDT for Carroll County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 5:33 PM EDT (21:33 UTC)
- Expired
- Aug 9, 2014, 6:17 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592
WUUS52 KFFC 092133
SVRFFC
GAC045-092230-
/O.NEW.KFFC.SV.W.0163.140809T2133Z-140809T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWEST GEORGIA
* UNTIL 630 PM EDT
* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BOWDON...
MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
ZION...ROOPVILLE AND CARROLLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3370 8513 3369 8511 3372 8506 3371 8506
3366 8494 3343 8505 3342 8515 3346 8531
3359 8534 3363 8534
TIME...MOT...LOC 2134Z 263DEG 11KT 3355 8531
$$2 follow-up statements
720
WWUS52 KFFC 092149
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SAT AUG 9 2014
GAC045-092230-
/O.CON.KFFC.SV.W.0163.000000T0000Z-140809T2230Z/
CARROLL GA-
549 PM EDT SAT AUG 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL CARROLL COUNTY...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JOHN TANNER STATE
PARK..MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOWDON
JUNCTION...CARROLLTON...ABILENE AND CLEM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3366 8521 3367 8520 3369 8511 3372 8506
3366 8494 3350 8502 3348 8502 3350 8530
3363 8530
TIME...MOT...LOC 2150Z 267DEG 17KT 3358 8517
$$047
WWUS52 KFFC 092217
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SAT AUG 9 2014
GAC045-092227-
/O.CAN.KFFC.SV.W.0163.000000T0000Z-140809T2230Z/
CARROLL GA-
617 PM EDT SAT AUG 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARROLL COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
LAT...LON 3366 8521 3367 8520 3369 8511 3372 8506
3366 8494 3350 8502 3348 8502 3350 8530
3363 8530
TIME...MOT...LOC 2217Z 267DEG 17KT 3359 8502
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 5:32 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 9, 5:32 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 PM EDT SAT AUG 9 2014 .UPDATE... HAVE ADJUSTED THE FORECAST MAINLY TO TREND HIGHER POPS ALONG THE PERIPHERY OF THE LINGERING WEDGE FRONT...THEN PUSHING FURTHER EAST THIS EVENING PER THE CONSENSUS OF LATEST HI-RES SOLUTIONS. MORNING CLOUD DECK ALLOWED FOR SOLAR SHELTERING AND IN-SITU REINFORCEMENT OF THE WEDGE TODAY...DELAYING THE AFTERNOON CU FIELD AND CONVECTIVE OVERTURNING. HAVE THEREFORE ADJUSTED SKY COVER ACCORDINGLY. PREVIOUS DISCUSSION FOLLOWS... BAKER && .PREV DISCUSSION... /ISSUED 251 PM EDT SAT AUG 9 2014/ .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... CONVECTION HAS FIRED UP AGAIN THIS AFTERNOON...ALTHOUGH A WARM LAYER AROUND H5 IS DAMPENING THE AMOUNT OF THUNDER AS WELL AS THE STRENGTH OF THE TSTORMS. THIS HAS BECOME MORE OF A BREATHING IN DAY FOR THE ATMOSPHERE FROM YESTERDAYS CONVECTION. CONVECTION WILL CONTINUE INTO THE EVENING WITH A DIMINISHING TREND AFTER SUNSET. ALL MODELS HAVE THE NEXT WAVE MOVING ACROSS THE CWA LATE TONIGHT/SUNDAY. WITH NO WARM LAYER EXPECTED SUNDAY AND WITH HIGHER CAPES...EXPECT MORE THUNDER AND THE POSSIBILITY OF STRONG TO SEVERE STORMS DURING THE AFTERNOON. THE WEDGE THAT WAS IN PLACE THIS MORNING HAS EXITED ALL BUT THE EXTREME NORTHEAST PART OF THE STATE AS WINDS IN MOST AREAS HAVE GONE SOUTHWEST. A SOUTHWEST TO WEST FLOW WILL CONTINUE THROUGH SUNDAY NIGHT KEEPING THE CWA IN THE UNSTABLE MOISTURE AIRMASS. THERE IS A POSSIBILITY THAT THE WEDGE MAY BUILD BACK INTO THE EXTREME NORTHEAST AGAIN SUNDAY WHICH IS CREATING A PROBLEMATIC TEMPERATURES FORECAST FOR THE GVL/AHN/NORTHEAST MOUNTAIN AREAS. AT THIS TIME WILL GO WITH A MAV/MET BLEND FOR THOSE AREAS FOR SUNDAY AFTERNOON. ELSEWHERE GUIDANCE TEMPS ARE IN GOOD AGREEMENT. 17 && .LONG TERM /MONDAY THROUGH SATURDAY/... MEDIUM RANGE MODELS CONTINUE IN FAIRLY GOOD AGREEMENT THROUGH THE FIRST HALF OF THE EXTENDED FORECAST PERIOD WITH PERSISTENT NORTHWEST UPPER FLOW. 12Z GFS MODEL RUN IS TRENDING CLOSER TO THE ECMWF SOLUTION THROUGH THE LATTER HALF OF THE EXTENDED FORECAST PERIOD. ALL-IN-ALL THESE TRENDS ARE WELL REPRESENTED IN THE CURRENT LONG TERM FORECAST GRIDS AND ONLY MINOR ADJUSTMENTS WERE MADE FOR THIS UPDATE. PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW. 20 PREVIOUS LONG TERM FORECAST DISCUSSION/SUNDAY NIGHT THROUGH FRIDAY/ THE FORECAST AREA REMAINS IN A NORTHWEST FLOW AT THE START OF THE PERIOD WITH A COUPLE OF SHORT WAVES DROPPING SOUTHEAST INTO THE MID ATLANTIC STATES. AS THE UPPER TROUGH DEEPENS OVER THE GREAT LAKES A FRONT SHOULD GET PUSHED INTO GEORGIA ON TUESDAY. MODELS SHOW DRIER AIR SINKING INTO NORTH GEORGIA BY TUESDAY NIGHT AND CONTINUING INTO THE MIDDLE OF THE WEEK. HAVE SHOWN MINIMAL POPS FOR THE NORTH THROUGH FRIDAY...AND THE AIR MASS LOOKS STABLE ENOUGH ON THURSDAY SO HAVE LEFT POPS OUT FOR NORTHERN ZONES. GRADUAL INCREASE IN MOISTURE BEGINNING FRIDAY. MUCH COOLER NIGHTS EXPECTED MID WEEK...AFTERNOONS MOSTLY IN THE 80S. 41 && .AVIATION... 18Z UPDATE... MOST CIGS HAVE GONE OR WILL BE AT VFR BY 18Z ISSUANCE. CONVECTION IS BEGINNING AND SHOULD CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING. EXPECT MVFR CIGS TO REFORM LATE TONIGHT...BECOMING VFR LATE SUNDAY MORNING. WINDS HAVE GONE OR WILL SOON BE GOING WEST/SOUTHWEST AND WILL MAINTAIN A WESTERLY DIRECTION THROUGH THE FORECAST. SPEEDS WILL REMAIN LESS THAN 10 KTS THROUGH THE FORECAST. //ATL CONFIDENCE... 18Z UPDATE... MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 87 71 87 / 60 60 60 40 ATLANTA 72 86 72 88 / 60 60 60 40 BLAIRSVILLE 67 79 67 82 / 60 60 60 50 CARTERSVILLE 70 87 70 89 / 60 60 60 40 COLUMBUS 74 89 74 93 / 60 60 60 50 GAINESVILLE 71 83 71 85 / 60 60 60 40 MACON 72 89 72 92 / 60 60 60 50 ROME 71 88 71 89 / 50 60 50 40 PEACHTREE CITY 72 88 72 90 / 60 60 60 40 VIDALIA 73 92 73 94 / 60 60 60 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17/BAKER LONG TERM...41/20 AVIATION...17
Hazardous weather outlook, Aug 9, 12:10 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1210 PM EDT SAT AUG 9 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1210 PM EDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK. A FRONTAL BOUNDARY IS EXPECTED TO PUSH INTO NORTH GEORGIA AND INTERACT WITH PASSING UPPER LEVEL DISTURBANCES. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. DRIER AIR SHOULD SPREAD INTO NORTH GEORGIA BY THE MIDDLE OF THE WEEK...HOWEVER THERE WILL STILL WILL BE A CHANCE FOR A FEW THUNDERSTORMS... ESPECIALLY OVER CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 9, 2:13 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT SAT AUG 9 2014
GAZ108-110-091845-
213 PM EDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILCOX AND TELFAIR COUNTIES UNTIL 245 PM EDT...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROWNING...MOVING EAST AT 10 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WILCOX AND
TELFAIR COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE ANTIOCH CHURCH...BROWNING...TEMPERANCE AND CHINA
HILL.
&&
LAT...LON 3180 8314 3184 8318 3184 8338 3193 8338
3193 8322 3191 8322 3190 8320 3193 8317
3194 8306 3180 8306
TIME...MOT...LOC 1813Z 271DEG 8KT 3185 8327Local storm report, Aug 9, 3:33 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 1 ENE VIDALIA 32.22N 82.40W
08/08/2014 TOOMBS GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS 10 TO 12 TREES DOWN AROUND
VIDALIA...AND SEVERAL MORE AT THE LOCAL GOLF COURSE.
&&
EVENT NUMBER FFC1400782
20Special weather statement, Aug 9, 4:02 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT SAT AUG 9 2014
GAZ080-091>093-092030-
402 PM EDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SCHLEY...MARION...MACON AND TAYLOR COUNTIES UNTIL 430 PM EDT...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RUPERT...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SCHLEY...MARION...MACON AND TAYLOR COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR CREEK...FIVE
POINTS...TAZEWELL...MAUK...CHARING...CONCORD...BUTLER...RUPERT...
MURRAYS CROSSROADS...FOUNTAINVILLE...BARTLETT...GARDEN VALLEY...
HICKS...IDEAL AND POTTERVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3239 8454 3259 8438 3257 8405 3255 8404
3255 8402 3253 8400 3250 8402 3251 8399
3223 8415 3223 8418 3222 8418
TIME...MOT...LOC 2002Z 291DEG 9KT 3247 8430Special weather statement, Aug 9, 4:33 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT SAT AUG 9 2014
GAZ080-091>093-092100-
433 PM EDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN SCHLEY...MARION...MACON AND TAYLOR COUNTIES UNTIL 500 PM EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TAZEWELL...MOVING SOUTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS SCHLEY...MARION...MACON AND TAYLOR COUNTIES THROUGH 500 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE
POINTS...BRANTLEY...TAZEWELL...BUENA VISTA...MAUK...CHARING...CEDAR
CREEK...CONCORD...IDEAL...WALLS CROSSING...MURRAYS CROSSROADS...
ELLAVILLE...PUTNAM...DOYLE AND RUPERT. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3253 8421 3245 8405 3216 8436 3233 8462
3251 8450
TIME...MOT...LOC 2033Z 306DEG 5KT 3238 8443Special weather statement, Aug 9, 5:00 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT SAT AUG 9 2014
GAZ067>069-079-092130-
500 PM EDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TALBOT...PIKE...MERIWETHER AND UPSON COUNTIES UNTIL 530 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODBURY...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TALBOT...PIKE...MERIWETHER AND UPSON COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOLENA...RALEIGH...
IMLAC...WOODBURY...WARM SPRINGS...MANCHESTER...GAY...SPREWELL BLUFF
STATE PARK...PLEASANT HILL...CREST...ROWLAND...BIG LAZER CREEK WMA...
REDBONE CROSSROADS...HANNAHS MILL AND ATWATER. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3310 8459 3303 8426 3303 8427 3299 8427
3299 8418 3273 8430 3272 8431 3272 8433
3287 8472
TIME...MOT...LOC 2100Z 289DEG 11KT 3297 8452Special weather statement, Aug 9, 5:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT SAT AUG 9 2014
GAZ042-092215-
529 PM EDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN CARROLL COUNTY
UNTIL 615 PM EDT...
AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MOUNT ZION TO 6 MILES WEST OF BLACKJACK
MOUNTAIN...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
CARROLL COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MOUNT ZION...BOWDON JUNCTION...BOWDON...JOHN TANNER
STATE PARK...BLACKJACK MOUNTAIN...ABILENE...TYUS...TREASURE LAKE...
ROOPVILLE AND CARROLLTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3366 8528 3370 8515 3369 8511 3371 8508
3371 8490 3364 8490 3352 8503 3343 8506
3342 8522 3344 8531 3361 8534
TIME...MOT...LOC 2129Z 268DEG 10KT 3364 8519 3352 8533
3344 8535The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:05 PM EDT | Special Weather Statement | FFC | Cobb, Coweta, Douglas, Fulton, Heard, Paulding | 55 min |
| Aug 8, 8:07 PM EDT | Special Weather Statement | FFC | Toombs | 38 min |
| Aug 8, 8:09 PM EDT | Special Weather Statement | FFC | Pulaski | 51 min |
| Aug 8, 8:31 PM EDT | Special Weather Statement | FFC | Toombs | 44 min |
| Aug 8, 8:55 PM EDT | Special Weather Statement | FFC | Bleckley | 50 min |
| Aug 8, 9:03 PM EDT | Special Weather Statement | FFC | Treutlen | 42 min |
| Aug 8, 9:05 PM EDT | Special Weather Statement | FFC | Webster | 40 min |
| Aug 8, 9:19 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 41 min |
| Aug 8, 10:09 PM EDT | Special Weather Statement | FFC | Webster | 51 min |
| Aug 8, 11:31 PM EDT | Special Weather Statement | FFC | Webster | 59 min |
| Aug 9, 1:29 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 31 min |
| Aug 9, 2:13 PM EDT | Special Weather Statement | FFC | Ben Hill | 32 min |
| Aug 9, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 46 min |
| Aug 9, 4:02 PM EDT | Special Weather Statement | FFC | Taylor | 28 min |
| Aug 9, 4:33 PM EDT | Special Weather Statement | FFC | Marion, Schley | 27 min |
| Aug 9, 5:00 PM EDT | Special Weather Statement | FFC | Upson | 30 min |
| Aug 9, 5:29 PM EDT | Special Weather Statement | FFC | Carroll | 46 min |
| Aug 9, 5:53 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 52 min |
| Aug 9, 5:55 PM EDT | Special Weather Statement | FFC | Marion, Schley | 65 min |
| Aug 9, 5:57 PM EDT | Special Weather Statement | FFC | Paulding | 33 min |
| Aug 9, 6:19 PM EDT | Special Weather Statement | FFC | Douglas | 41 min |
| Aug 9, 6:34 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 26 min |
| Aug 9, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 38 min |
| Aug 9, 6:42 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Marion, Muscogee | 6 hr |
| Aug 9, 6:43 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe | 32 min |
| Aug 9, 7:11 PM EDT | Special Weather Statement | FFC | Butts, Monroe | 34 min |
| Aug 9, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton, Henry | 49 min |
| Aug 9, 7:55 PM EDT | Special Weather Statement | FFC | Jasper, Jones, Putnam | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.